Volume 4, Issue 1 (March 2005)                   JIRSS 2005, 4(1): 51-56 | Back to browse issues page

XML Persian Abstract Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Smythe R T. A Further Note on Runs in Independent Sequences. JIRSS. 2005; 4 (1) :51-56
URL: http://jirss.irstat.ir/article-1-125-en.html
Abstract:   (8534 Views)
Given a sequence of letters generated independently from a finite alphabet, we consider the case when more than one, but not all, letters are generated with the highest probability. The length of the longest run of any of these letters is shown to be one greater than the length of the longest run in a particular state of an associated Markov chain. Using results of Foulser and Karlin (1987), a conjecture of a previous paper (Smythe, 2003) concerning the expectation of this length is verified.
Full-Text [PDF 121 kb]   (2835 Downloads)    

Received: 2011/10/22 | Accepted: 2015/09/12 | Published: 2005/03/15

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2015 All Rights Reserved | Journal of The Iranian Statistical Society